Louisiana, 2011Damaging Winds in Louisiana, June 4, 2011
June 4, 2011 · NWS LCH · 9 events in 4 counties and zones
An upper level disturbance was the focus for scattered severe thunderstorms, producing wind damage across southwest and south central Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $197,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance was the focus for scattered severe thunderstorms, producing wind damage across southwest and south central Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 5:21 PM CST, 17 minutes earlier.
Area forecast discussion, Jun 4, 5:21 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT SAT JUN 4 2011
.AVIATION...
STRONG STORMS ALONG THE SOUTHERN MISSISSIPPI RIVER NEAR KROTZ
SPRINGS WILL MOVE EAST THROUGH THE EVENING HOURS WITH STORMS
AFFECTING LFT. STORMS ARE EXPECTED TO BEGIN LOOSING STRENGTH LATER
IN THE EVENING. THESE STORMS ARE PRODUCING NUMEROUS CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. VFR WX OUTSIDE OF
STORM COMPLEXES. AREAS OF FOG AROUND SUNRISE WITH VSBY AROUND 4 TO
5 MILES.
&&
.PREV DISCUSSION... /ISSUED 403 PM CDT SAT JUN 4 2011/
DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE
TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE
CONTINUES OVER MUCH OF THE SE. AFTERNOON HIGHS HAVE REACHED THE
UPPER 90S TO NEAR 100 ACROSS THE REGION HAVE AIDED THE DEVELOPMENT
OF ISO TSRA JUST N AND E OF THE REGION...AND CURRENTLY MOVING E.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH STRONG
DOWNBURST WINDS...BRIEF HEAVY RAIN...AND SOME HAIL POSSIBLE.
MORE OF THE SAME CAN BE EXPECTED AGAIN SUN...WITH AFTERNOON TEMPS
POSSIBLY A COUPLE OF DEGREES WARMER...WITH 100 EXPECTED JUST NORTH
OF THE I-10 CORRIDOR. WITH A WEAK UPPER DISTURBANCE CURRENTLY
MOVING W ACROSS THE SE INTO OUR REGION...ISO SHRA CAN BE EXPECTED
SUN...INCREASING TO SCT ON MON AS THE MOST MOISTURE AND LIFT WILL
BE OVER THE REGION. ONCE THIS DISTURBANCE MOVES FURTHER WEST AND
DISSIPATES...RAIN CHANCES WILL DIMINISH BACK TO ISOLATED AT BEST
FOR THE REMAINDER OF THE WEEK. SFC WINDS WILL BECOME MORE ONSHORE
BY THIS TIME...WHICH WILL LIMIT HIGH TEMPS INTO THE LOWER/MID 90S.
DML
MARINE...
VARIABLE WINDS 10 KNOTS OR LESS CAN BE EXPECTED THROUGH THE PERIOD AS
HIGH PRESSURE AT THE SURFACE AND ALOFT MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY NEXT WEEK AS A
SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST ACROSS THE
AREA.
FIRE WEATHER...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE AREA THIS WEEKEND.
AFTERNOON RELATIVE HUMIDITY VALUES OF 25-30% CAN BE EXPECTED FOR
SUNDAY AFTERNOON...ALONG WITH LIGHT NORTHEAST WINDS. THIS...COMBINED
WITH THE ONGOING DROUGHT CONDITIONS AND VERY DRY GROUND FUELS...FIRE
DANGER WILL REMAIN ELEVATED. BURN BANS REMAIN IN EFFECT FOR THE
ENTIRE AREA.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO SUNDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON
MONDAY AS A WEAK UPPER LEVEL DISTURBANCE TRACKS FROM EAST TO WEST
ACROSS THE REGION. LITTLE IN THE WAY OF SIGNIFICANT RAINFALL IS
EXPECTED FOR THE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 98 73 95 74 / 20 20 20 30 30
KBPT 73 97 73 95 74 / 20 20 20 30 30
KAEX 71 100 71 98 72 / 20 20 20 30 30
KLFT 73 98 73 95 74 / 20 20 20 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: CALCASIEU.
TX...AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE.
GM...NONE.
&&Hazardous weather outlook, Jun 4, 5:05 AM CST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT JUN 4 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-051115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
13
Thunderstorm Wind, St. Landry
- When
- June 4, 5:38 PM CST
- Where
- St. Landry County, 3.01 mi NNE of Shuteston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 30.470, -92.080
Several trees and highway signs were blown down between Opelousas and Sunset.
Thunderstorm Wind, St. Landry
- When
- June 4, 6:05 PM CST
- Where
- St. Landry County, 1.37 mi WNW of Melville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.690, -91.750
Trees were blown down on Jackson Lane in Melville.
Thunderstorm Wind, St. Landry
- When
- June 4, 6:20 PM CST
- Where
- St. Landry County, 0.69 mi N of Eunice
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 30.490, -92.420
Widespread wind damage was reported in Eunice. Numerous trees were blown down, and some of these trees fell on homes and cars. Several roofs were damaged and one mobile home was destroyed when it rolled over. Several power poles were blown down, and power was out in the entire city.
Thunderstorm Wind, Acadia
- When
- June 4, 6:25 PM CST
- Where
- Acadia County, 5.39 mi NNW of Mowata
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.470, -92.440
A power pole was blown down due to severe thunderstorm winds.
Thunderstorm Wind, Acadia
- When
- June 4, 6:40 PM CST
- Where
- Acadia County, 2.48 mi NNE of Tepetate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.454, -92.538
A unsecured shed was blown onto Highway 3068.
Thunderstorm Wind, Evangeline
- When
- June 4, 6:40 PM CST
- Where
- Evangeline County, 1.38 mi N of Basile
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 30.500, -92.600
A tree fell on a carport, damaging the carport and two cars parked under it.
Thunderstorm Wind, Evangeline
- When
- June 4, 6:56 PM CST
- Where
- Evangeline County, 1.5 mi SSW of Tate Cove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.710, -92.260
Trees were blown down due to severe thunderstorm winds.
Thunderstorm Wind, Jefferson Davis
- When
- June 4, 7:00 PM CST
- Where
- Jefferson Davis County, 1.38 mi S of Coverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 30.480, -92.750
Four power poles were blown down due to severe thunderstorm winds in Lauderdale, blocking roads.
Thunderstorm Wind, Evangeline
- When
- June 4, 7:06 PM CST
- Where
- Evangeline County, Pine Prairie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.780, -92.420
Trees were blown down due to severe thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, June 4 to 8, 20111 death · 59 injured · 3 events
- Flash Flood and Flood in Indiana, June 4, 20111 death · 3 injured · $161,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Arkansas, June 4 to 5, 20111 death · $240,000 · 1 in hail · 10 events
- Heavy Rain and Strong Wind in California, June 4, 2011$20 million · 3 events
- Heat in Texas, June 4, 20111 death · 1 event
- Hail and Damaging Winds in Illinois, June 4, 2011$461,000 · 1.75 in hail · 23 events
- Flash Flooding and Flood in Ohio, June 4 to 5, 2011$425,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Indiana, June 4, 2011$352,000 · 96 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 4, 2011$372,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2011$312,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Ohio, June 4, 2011$62,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Louisiana, June 4, 2011$118,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327595, 327599, 327601, 327597, 327603, 327605, 327608, 327610, 327612.